What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Mar 16, 6:11 PM EST, 14 minutes earlier.
Area forecast discussion, Mar 16, 6:11 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
711 PM EDT Sun Mar 16 2025
.SYNOPSIS...
A cold front will push across the area and off the Carolina
coasts late tonight. Dry conditions and near to above normal
temperatures will return for the mid-week period. The next cold
front will move across the region Thursday, followed by dry
high pressure through Friday.
&&
.UPDATE...
Slight Modifications to the PoP values inland, convection along
the coast is expected to exit Northeast South Carolina by
midnight and several hours later in Southeast North Carolina.
Shower will be possible as the cold front moves across the
region tonight.
&&
.NEAR TERM /THROUGH MONDAY/...
A cold front and upper trough will move through the area
tonight, continuing the chance for showers and storms into the
overnight period. After the fropa overnight, the chance for
showers and storms should come to an end. Before then though,
expect scattered showers and isolated storms with the potential
for isolated damaging wind gusts until evening. Lows tonight
will range from the lower 50s west to upper 50s nearer the
coast. Highs Monday will reach the mid to upper 60s.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Upper trof finally slides east off the Carolina Coasts early Mon
evening followed by NW flow sfc thru aloft ushering a secondary
surge of CAA Mon night into Tue. This upper trof will transition
into a cutoff upper low offshore from the SE States and meander
thru the mid-week period before finally getting kick-started off
to the east, further away from the U.S. mainland late Wed.
Sfc winds Mon night should stay active enough thru daybreak Tue
to prevent a nose-dive in temps as well as inhibit frost
formation. As a result, mins will run in the upper 30s to around
40 with sfc dewpoints in the low 30s. Will definitely have to
monitor.
Upper and sfc ridging will dominate Tue thru Wed time frame with
the upper ridge axis overhead Wed, sliding off the Carolina
coasts Wed night. This scenario will play out if the upper
cutoff low finally pushes further out to sea otherwise it could
delay the progression of aforementioned upper wx features.
Will observe a warming trend Tue thru Wed with maxes by Wed 1
to 2 categories above normal. Wed night, the sfc pg tightens-
some well ahead of a cold front while the center of the sfc high
slides southward. Min temps Wed night will likely only drop
into the 50s under active SSW winds.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
An eastward moving cold front will be on the doorsteps of the FA
at the start of this period. This cold front well departed from
its parent sfc low, will push across the FA and off the Carolina
coasts during the day, Thu. It's push eastward aided by a
progressive upper trof. Moisture remains rather diffuse along
it and could only muster a low chance for showers at this time.
Excellent CAA in the wake of the CFP with dry conditions and sfc
high pressure dominating thru Sat. Overall, temps to run below
normal into Sat. Will see lows in the mid to upper 30s Fri
morning but with an active NW-N wind. And again in the mid to
upper 30s for Sat morning lows but with a threat of frost given
more stable conditions at the sfc.
&&
.AVIATION /00Z SUNDAY THROUGH FRIDAY/...
Thunderstorms producing a chance of LIFR/IFR conditions through
5 UTC at KILM and 03 UTC at KMYR and KCRE. Only isolated showers
expected over night with MVFR ceilings expected inland
overnight and IFR at the coast. Ceilings will lift to VFR by
mid-morning Monday.
Extended Outlook... VFR conditions are expected Monday evening
into Wednesday with possible MVFR from showers ahead of a cold
front on Thursday.
&&
.MARINE...
Through Monday...S winds 20 to 25 KT this afternoon will shift
to the w-nw overnight and run 10 to 15 KT, perhaps 20 KT at 20
NM, on Monday. Seas of 7 to 10 FT this afternoon will slowly
fall into Monday, perhaps reaching 3 to 6 FT by days end.
Monday Night through Thursday...SCA conditions will be
borderline, mainly from the NW winds associated with the
combined CAA and tightened sfc pg. A cutoff upper low and
captured sfc low will churn offshore from the SE States Coast
thru mid week. There's a possibility the sfc pressure pattern
and gradient could affect portions of the area waters,
especially Cape Fear northward. This will result in slightly
hier windspeeds and/or gusts especially Tue. Will definitely
need to monitor. Otherwise, upper and sfc ridging will dominate
Tue thru Wed with the upper and sfc ridging sliding east of the
waters late Wed. This will be dependent on the meandering
cutoff upper low and it finally pushing east, further away from
the U.S. mainland by late Wed. The next CFP slated for Thu with
modest S-SW winds ahead of it and possible SCA threshold W to NW
winds after the FROPA. Seas will be in subsiding trend into Tue
night then hold steady as long period back swell from the
cutoff low affects the local waters. This will likely dominate
the local waters mid week before the pre-frontal and eventually
post-frontal winds and short period seas increase Wed night into
Thu.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory until 11 PM EDT this evening for NCZ110.
SC...High Surf Advisory until 11 PM EDT this evening for SCZ054.
MARINE...Small Craft Advisory until 4 PM EDT Monday for AMZ250-252.
Small Craft Advisory until 8 AM EDT Monday for AMZ254-256.
&&
SYNOPSIS...DCH
UPDATE...RH
NEAR TERM...31
SHORT TERM...DCH
LONG TERM...DCH
AVIATION...RH
MARINE...DCH/31Hazardous weather outlook, Mar 16, 2:21 PM EST, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
321 PM EDT Sun Mar 16 2025
AMZ250-252-171930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
321 PM EDT Sun Mar 16 2025
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT MONDAY...
This Hazardous Weather Outlook is for the adjacent Coastal Waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
AMZ254-256-171930-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
321 PM EDT Sun Mar 16 2025
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...
This Hazardous Weather Outlook is for the adjacent Coastal Waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ110-SCZ054-171930-
Coastal Brunswick-Coastal Horry-
321 PM EDT Sun Mar 16 2025
...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Surf Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-055-056-058-059-
171930-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Coastal Georgetown-Central Horry-Northern Horry-
321 PM EDT Sun Mar 16 2025
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...This afternoon and tonight.
Isolated thunderstorms could bring damaging wind gusts this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 16, 1:29 PM EST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Wilmington NC
229 PM EDT Sun Mar 16 2025
NCZ087-096-099-SCZ059-161915-
Robeson NC-Columbus NC-Bladen NC-Northern Horry SC-
229 PM EDT Sun Mar 16 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ROBESON...WESTERN
BLADEN...NORTHWESTERN COLUMBUS AND NORTHERN HORRY COUNTIES THROUGH
315 PM EDT...
At 229 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing a landspout over Cherry Grove, or
15 miles west of Whiteville, moving northeast at 45 mph.
HAZARD...Landspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Chadbourn, Smiths, Bladenboro, Howellsville, Bladen Community
College, Abbottsburg, Tolarsville, Cherry Grove, Butters, Boardman,
Dublin, Orrum, Clarkton, Barnesville, Tar Heel, Ruskin, White Lake,
Bladen County Hospital, White Oak, and Elizabethtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3467 7839 3418 7898 3426 7911 3428 7910
3428 7909 3429 7909 3429 7908 3430 7907
3431 7909 3481 7888
TIME...MOT...LOC 1829Z 223DEG 52KT 3427 7896
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
IGBSpecial weather statement, Mar 16, 2:15 PM EST, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Wilmington NC
315 PM EDT Sun Mar 16 2025
NCZ096-161945-
Bladen NC-
315 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BLADEN COUNTY THROUGH
345 PM EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Elizabethtown, moving northeast
at 45 mph.
HAZARD...Landspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Bladen County Hospital, Elizabethtown, Lagoon, Lisbon, and White
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3481 7846 3479 7844 3475 7839 3473 7839
3472 7838 3470 7837 3469 7835 3467 7832
3465 7832 3464 7831 3463 7832 3460 7830
3460 7829 3459 7830 3450 7857 3455 7870
3484 7848
TIME...MOT...LOC 1914Z 227DEG 49KT 3456 7859
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IGBSpecial weather statement, Mar 16, 3:21 PM EST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington NC
421 PM EDT Sun Mar 16 2025
NCZ087-096-162045-
Robeson NC-Bladen NC-
421 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ROBESON AND
NORTHWESTERN BLADEN COUNTIES THROUGH 445 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Howellsville, or 8 miles northeast of Lumberton, moving northeast at
45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Smiths, Tar Heel, Howellsville, Duart, Tolarsville, Jerome, and White
Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3485 7857 3464 7887 3470 7895 3485 7884
TIME...MOT...LOC 2021Z 217DEG 38KT 3469 7888
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
IIISpecial weather statement, Mar 16, 4:19 PM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Wilmington NC
519 PM EDT Sun Mar 16 2025
NCZ099-109-110-SCZ054-058-059-162145-
Inland Brunswick NC-Columbus NC-Coastal Brunswick NC-
Northern Horry SC-Coastal Horry SC-Central Horry SC-
519 PM EDT Sun Mar 16 2025
...GUSTY SHOWERS WILL IMPACT SOUTHWESTERN BRUNSWICK...SOUTH CENTRAL
COLUMBUS AND SOUTHEASTERN HORRY COUNTIES THROUGH 545 PM EDT...
At 519 PM EDT, Doppler radar was tracking gusty showers over Hand, or
near North Myrtle Beach Airport, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sea Coast Medical Center, Freeland, Nakina, Supply, Exum, Bughill,
Longwood, Brunswick County Community College Main Campus, Seaside,
Barefoot Landing Area Of North Myrtle Beach, Nixonville, Iredell,
Wampee, Myrtle Beach, Grand Strand Regional Medical Center, Ash,
Brunswick Novant Medical Center, Goretown, Sunset Beach, and Carolina
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3385 7856 3384 7862 3380 7871 3375 7881
3369 7888 3375 7901 3421 7870 3403 7818
TIME...MOT...LOC 2119Z 223DEG 41KT 3381 7881
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IIISpecial weather statement, Mar 16, 6:14 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington NC
714 PM EDT Sun Mar 16 2025
NCZ105-109-162345-
Inland Brunswick NC-Inland Pender NC-
714 PM EDT Sun Mar 16 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN PENDER AND NORTHEASTERN
BRUNSWICK COUNTIES THROUGH 745 PM EDT...
At 714 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over The Borough, or 13 miles northwest of Leland,
moving north at 55 mph.
HAZARD...Wind gusts greater than 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Penderlea, White Stocking, Point Caswell, Atkinson, Long Creek,
Murray Town, Pender Memorial Hospital, Ashton, Malpass Corner,
Montague, Rooks, Willard, St. Helena, Currie, Watha, Wards Corner,
The Borough, Phoenix, Burgaw, and Maple Hill.
This includes Interstate 40 between mile markers 389 and 405.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3439 7796 3438 7796 3437 7799 3436 7798
3434 7799 3433 7803 3432 7803 3432 7801
3428 7804 3439 7823 3443 7822 3446 7818
3448 7820 3469 7814 3473 7810 3473 7801
3471 7798 3472 7768 3471 7768
TIME...MOT...LOC 2314Z 196DEG 49KT 3441 7812
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
III